Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 55, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 19, 2015, 6:04 PM CDT for East Baton Rouge Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2015, 6:04 PM CDT (23:04 UTC)
- Expired
- May 19, 2015, 6:30 PM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County East Baton Rouge Parish, LA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:33 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 19, 3:33 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
333 PM CDT TUE MAY 19 2015
.DISCUSSION...
A VERY SUMMER-LIKE PATTERN IS IN PLACE OVER THE CENTRAL GULF COAST
STATES WITH SEASONABLY WARM AND HUMID DAYS AND NO DAY BEING
COMPLETELY DRY ACROSS THE FORECAST AREA. THUNDERSTORM DEVELOPMENT
TODAY HAS BEEN FOCUSED SOUTH OF THE TIDAL LAKES. THUNDERSTORM
ACTIVITY WILL DECREASE SHORTLY AFTER DARK WITH LOSS OF DAYTIME
HEATING. TONIGHT...WITH CALM WINDS...PATCHY FOG MAY DEVELOP AFTER
MIDNIGHT WITH MOS GUIDANCE SHOWING 1 MILE AT KMCB. AFTER THE FOG
DISSIPATES...DAYTIME HEATING ON WEDNESDAY SHOULD ALSO GENERATE
ISOLATED THUNDERSTORMS FOCUSED ON SEA BREEZE BOUNDARIES. ONCE
AGAIN...WE WILL BE WATCHING FOR FOG TO DEVELOP EARLY THURSDAY
MORNING WITH SREF PROBABILITIES HIGHEST OVER SOUTHWEST MISSISSIPPI AND
SOUTHEAST LOUISIANA.
ON THURSDAY...UPPER LEVEL ENERGY ALONG WITH A SLOW SOUTHWARD MOVING
COLD FRONT WILL PROVIDE FOR A BETTER OPPORTUNITY FOR THUNDERSTORMS
OVER THE AREA. PRECIPITABLE WATER VALUES WILL RANGE FROM 1.5 TO 2.0
INCHES AND WITH RECENT RAINFALL MAY HAVE TO BE MINDFUL OF SOME OF
THE RIVER LEVELS. SCATTERED THUNDERSTORMS WILL REMAIN IN THE
FORECAST AS THE FRONT STALLS OVER THE AREA FRIDAY AND LIFTS BACK
NORTHWARD ON SATURDAY AND SUNDAY. AS WE GET INTO NEXT WORK
WEEK...UPPER LEVEL DISTURBANCE SHOULD PROMOTE SCATTERED
THUNDERSTORMS AS IT APPROACHES THE AREA ON MONDAY AND SLOWLY CROSS
THE AREA TUESDAY AND WEDNESDAY.
ANSORGE
&&
.AVIATION...
MUCH LESS CONVECTION TODAY COMPARED THE THE LAST FEW. THE MAJORITY
OF STORMS THIS AFTERNOON ARE ALONG AND SOUTH OF INTERSTATE 10.
NEW/MSY AND HUM THE MOST LIKELY TO SEE IMPACTS WITH VIS DROPPING
DOWN TO 1-2 MILES DURING THE MOST INTENSE STORMS. ACTIVITY SHOULD
BEGIN TO WANE AROUND SUNSET WITH LITTLE TO NO RAIN OVERNIGHT. WILL
BRING CEILINGS BACK IN OVERNIGHT TONIGHT AT AROUND 300 TO 500 FEET
AFTER 06Z WITH THE POTENTIAL FOR LIGHT TO POSSIBLY MODERATE FOG.
MEFFER
&&
.MARINE...
RATHER LIGHT WIND REGIME THE NEXT DAY OR SO OVER MUCH OF
THE COASTAL WATERS BUT A WEAK NOCTURNAL JET OVER THE MS SOUND AND
JUST TO THE SOUTH WILL LIKELY DEVELOP THE NEXT FEW NIGHTS WITH
WINDS AROUND 10 KTS. BY FRI HIGH PRESSURE WILL GENERALLY BE IN
CONTROL WITH LIGHT WINDS AGAIN. THERE WILL BE A WEAK NRLY
COMPONENT AS A WEAK FRONT TRIES TO PUSH INTO THE COASTAL WATERS.
HIGH PRESSURE WILL QUICKLY SHIFT EAST AND MODERATE ONSHORE FLOW
WILL DEVELOP THIS WEEKEND. /CAB/
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...NONE.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 68 87 70 85 / 40 30 20 50
BTR 71 88 71 87 / 40 30 20 40
ASD 72 87 72 86 / 20 30 20 40
MSY 73 88 73 87 / 30 30 20 40
GPT 73 86 74 86 / 20 30 20 40
PQL 72 86 73 86 / 20 30 20 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, May 19, 11:16 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1116 AM CDT TUE MAY 19 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-200430- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1116 AM CDT TUE MAY 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS. THE MAIN THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WHICH COULD LEAD TO FLASH FLOODING. STAY...WEATHER AWARE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME THOUGH A FEW MAY BE STRONG. THE PRIMARY HAZARDS WILL BE STRONG WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 19, 3:33 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
333 PM CDT TUE MAY 19 2015
LAZ056-057-059-065-192115-
ASSUMPTION LA-ST. JAMES LA-UPPER LAFOURCHE LA-UPPER TERREBONNE LA-
333 PM CDT TUE MAY 19 2015
...SPECIAL WEATHER STATEMENT...
AT 333 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SCHRIEVER...OR NEAR THIBODAUX...MOVING NORTH AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
THIBODAUX...LABADIEVILLE...SOUTH VACHERIE...SUPREME...CHACKBAY...
SCHRIEVER AND GRAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3003 9099 2992 9067 2989 9066 2990 9063
2988 9061 2989 9059 2987 9053 2962 9097
2977 9107
TIME...MOT...LOC 2033Z 192DEG 5KT 2975 9090Special weather statement, May 19, 5:50 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
550 PM CDT TUE MAY 19 2015
LAZ048-192315-
EAST BATON ROUGE-
550 PM CDT TUE MAY 19 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL EAST BATON ROUGE
PARISH...
AT 550 PM CDT...A STRONG THUNDERSTORM WAS OVER PORT ALLEN...MOVING
NORTHEAST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...PORT ALLEN...BROWNFIELDS...
MERRYDALE...MONTICELLO AND BATON ROUGE AIRPORT.
LAT...LON 3066 9121 3053 9098 3049 9097 3043 9118
3044 9120 3051 9120 3052 9121 3052 9122
TIME...MOT...LOC 2250Z 213DEG 5KT 3047 9118
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 5:45 AM CDT | Dense Fog Advisory | LIX | East Feliciana, Pointe Coupee, Saint Helena, Tangipahoa, Washington, West Feliciana | 3 hr |
| May 19, 3:33 PM CDT | Special Weather Statement | LIX | Saint James | 42 min |
| May 19, 4:07 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 23 min |
| May 19, 5:50 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 25 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.